Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Charleston, SC

May 27, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 12:51 PM EDT for Berkeley County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 12:51 PM EDT (16:51 UTC)
Expired
May 27, 2011, 1:15 PM EDT
In force
24 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS52 KCHS 271651
SVRCHS
SCC015-271715-
/O.NEW.KCHS.SV.W.0072.110527T1651Z-110527T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 115 PM EDT

* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...6 MILES EAST OF EADYTOWN...MOVING NORTH AT 10
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EADYTOWN...SAINT STEPHEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3351 8004 3350 7996 3344 7987 3333 7996
      3337 8017 3345 8019 3346 8015 3348 8016
      3350 8013 3351 8005
TIME...MOT...LOC 1651Z 195DEG 7KT 3344 8004

$$
2 follow-up statements
131 
WWUS52 KCHS 271657
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT FRI MAY 27 2011

SCC015-271715-
/O.CON.KCHS.SV.W.0072.000000T0000Z-110527T1715Z/
BERKELEY SC-
1257 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTH CENTRAL BERKELEY COUNTY...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PINEVILLE...OR ABOUT 7 MILES NORTHWEST OF SAINT
STEPHEN...MOVING NORTH AT 10 MPH.

THIS STORM PRODUCED A WIND GUST TO 57 MPH NEAR PINEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3351 8004 3350 7996 3344 7987 3342 7995
      3343 8013 3345 8019 3346 8015 3348 8016
      3350 8013 3351 8005
TIME...MOT...LOC 1657Z 195DEG 7KT 3345 8004

$$
876 
WWUS52 KCHS 271705
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EDT FRI MAY 27 2011

SCC015-271715-
/O.EXP.KCHS.SV.W.0072.000000T0000Z-110527T1715Z/
BERKELEY SC-
105 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BERKELEY COUNTY
WILL EXPIRE AT 115 PM EDT...

AT 105 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3351 8004 3350 7996 3344 7987 3342 7995
      3343 8013 3345 8019 3346 8015 3348 8016
      3350 8013 3351 8005
TIME...MOT...LOC 1705Z 195DEG 7KT 3347 8004

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:24 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 27, 11:24 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 AM EDT FRI MAY 27 2011

.SYNOPSIS...
A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED
BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWER AND THUNDERSTORM POTENTIAL FOR THE FORECAST AREA IS MUCH
IMPROVED TODAY COMPARED TO EARLIER THIS WEEK...AS SUBSIDENCE AND
CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER TROUGH FROM
THE WEST. LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS ACROSS THE
CHARLESTON TRI COUNTY AREA...WHILE A CLUSTER OF THUNDERSTORMS
SLOWLY APPROACHES SCREVEN AND JENKINS COUNTIES IN SOUTHEAST
GEORGIA.

SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY THE UPPER TROUGH AS
THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH CAROLINA AND
EASTERN GEORGIA THIS AFTERNOON. THICK CLOUD COVER AND LOWER
HEIGHTS WILL LIMIT WARMING POTENTIAL...HOWEVER MODIFIED MORNING
SOUNDINGS FROM BOTH CHARLESTON AND JACKSONVILLE INDICATE THAT
INSTABILITY WILL STILL BE QUITE HIGH THIS AFTERNOON AND SUPPORTIVE
OF SCATTERED TO NUMEROUS THUNDERSTORMS. THE MAIN FORECAST CONCERN
IS IN REGARDS TO COVERAGE AND STRENGTH OF CONVECTION.

HAVE ADJUSTED HOURLY POPS TO ACCOUNT FOR LATEST RADAR TRENDS...AS
WELL AS 12Z NAM AND 06Z WRF DEPICTIONS OF PRECIPITATION EVOLUTION.
CURRENT THINKING IS THAT CONVECTIVE COVERAGE WILL INITIALLY BE
FOCUSED ACROSS THE SOUTH CAROLINA COUNTIES...DUE TO A BAND OF
MOISTURE CONVERGENCE STRETCHING FROM THE COASTAL WATERS INTO THE
CHARLESTON TRI COUNTY AREA. CONVECTION IS THEN EXPECTED TO
INITIATE ALONG AND WEST OF THE SEABREEZE BOUNDARY...WITH THE
GREATEST CONVECTIVE COVERAGE ACROSS INLAND LOCATIONS BY MID
AFTERNOON AS THE STRONGEST SHORTWAVE SHIFTS INTO THE AREA.
RAIN POTENTIAL FOR THE SOUTH CAROLINA COASTAL COUNTIES IS ALSO
QUESTIONABLE DURING THE AFTERNOON...DEPENDING HEAVILY ON THE
PERSISTENCE OF THE AFOREMENTIONED MOISTURE CONVERGENCE AND THE
INLAND PROGRESSION OF A WEAKER SEABREEZE.

STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK FOR SEVERE
WEATHER ACROSS THE AREA THIS AFTERNOON. ALTHOUGH THE MAJORITY OF
UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS
CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE
WINDS AND HAIL COULD BE A CONCERN IF AFTERNOON STORMS CAN
INTENSIFY. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS
FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM
UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS REMAIN A
POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE
CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK

NO CHANGES WERE NEEDED TO THE ONGOING TEMPERATURE FORECAST
ACCORDING TO LATEST HOURLY TRENDS. NOTICEABLY COOLER CONDITIONS
ARE EXPECTED...WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AWAY
FROM THE LOCALLY COOLER COASTLINE.

HAVE NOT YET SEEN ANY INDICATIONS OF SMOKE FROM THE WILDFIRE IN
THE OKEFENOKEE SWAMP REACHING INTO THE SOUTHERN COUNTIES.
HOWEVER...GIVEN THE SOUTHERLY SYNOPTIC FLOW...THERE STILL COULD
BE SOME SMOKE IN PARTS OF INTERIOR SOUTHEAST GEORGIA INTO EARLY THIS
AFTERNOON PRIOR TO THE SEA BREEZE PASSAGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH
THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH
ALOFT OVERNIGHT.

SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL
PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN
ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE
SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF
THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC
COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE
COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND
DURING THE AFTERNOON.

SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS
THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT
BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW
15 PERCENT SUNDAY THROUGH MONDAY.

ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST
AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A
WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE
BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
EXPECT AN INCREASE OF SHRA/TSRA THROUGH THIS AFTERNOON AND
EVENING WITH THE APPROACH OF A DEEP LAYERED TROUGH ALOFT
INTERACTING WITH VARIOUS LOW LEVEL BOUNDARIES. THE SEA BREEZE WILL
LIKELY PUSH INLAND OF KCHS BY THE TIME THE LARGER COVERAGE OF
CONVECTION DEVELOPS...SO HAVE JUST CONTINUED CB CLOUDS THROUGH
01Z. KSAV HAS A GREATER PROBABILITY OF EXPERIENCING SHRA OR TSRA
WITH A LATER PROGRESSION OF THE SEA BREEZE INLAND. HOWEVER
CONFIDENCE IS NOT YET SUFFICIENT ENOUGH TO INCLUDE ANYTHING MORE
THAN CB AT THIS TIME THROUGH 02Z.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
FOR TODAY INTO TONIGHT THE LOCAL WATERS WILL BE LOCATED ACROSS
THE WESTERN SIDE OF THE ATLANTIC RIDGE. HAVE MADE SOME ADJUSTMENTS
TO THE FORECAST TO INCLUDE SLIGHTLY HIGHER WINDS WITH THE SEA
BREEZE CIRCULATION THIS AFTERNOON...YET CONDITIONS ARE EXPECTED TO
STILL REMAIN BELOW ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT
WILL BE SUBTLE AT BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY
REMAIN 15 KT OR LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE
SPECTRUM COMPRISED MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3
OR 4 FT.

MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE
FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL
POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE
STORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN
OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE
CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE
WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS
3-5 FT EARLY TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 27, 4:12 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT FRI MAY 27 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR
SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE
SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY
THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS
AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF
THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS FROM 3 TO 10 PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

AMZ330-350-352-354-374-280815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, May 27, 11:21 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     1 N STATESBORO          32.47N  81.78W
05/26/2011                   BULLOCH            GA   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES ALONG NORTH MAIN STREET AND
            DEBBIE DRIVE.

&&

EVENT NUMBER CHS1100406

JHP
Special weather statement, May 27, 11:32 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1132 AM EDT FRI MAY 27 2011

SCZ043-044-049-050-271600-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
1132 AM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH NOON EDT...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING NORTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...COTTAGEVILLE...DELEMAR CROSSROADS...GIVHANS...
JACKSONBORO...KNIGHTSVILLE AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8050 3302 8023 3267 8031 3269 8052
TIME...MOT...LOC 1532Z 187DEG 18KT 3277 8040
Local storm report, May 27, 11:51 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     TSTM WND DMG     2 E SYLVANIA            32.75N  81.60W
05/26/2011                   SCREVEN            GA   UTILITY COMPANY

            TREE DOWN ON POWER LINE ALONG PEOPLES FARM ROAD.

&&

EVENT NUMBER CHS1100407

JHP
Special weather statement, May 27, 11:51 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 AM EDT FRI MAY 27 2011

SCZ043>045-050-271630-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
1151 AM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BERKELEY COUNTIES THROUGH 1230 PM EDT...

AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GIVHANS FERRY STATE PARK...MOVING
NORTHEAST AT 15 MPH. OTHER THUNDERSTORMS WERE LOCATED NEAR
MOOREFIELD AS WELL AS JUST NORTH OF JEDBURG.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...GIVHANS FERRY
STATE PARK...HARLEYVILLE...JEDBURG...KNIGHTSVILLE...RIDGEVILLE AND
SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAIN. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8015 3303 8055 3333 8050 3328 8049
      3326 8043 3327 8039 3326 8037 3328 8035
      3327 8032 3330 8025 3338 8024 3340 8022
      3343 8022 3345 8008
TIME...MOT...LOC 1549Z 204DEG 14KT 3308 8041
Special weather statement, May 27, 12:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT FRI MAY 27 2011

SCZ043>045-049-050-052-271715-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
1228 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 115 PM EDT...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STONY
LANDING TO ASHEPOO...MOVING NORTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BONNEAU...BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...
CROSS...DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...
JACKSONBORO...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS CORNER...
PINOPOLIS...RIDGEVILLE...ROUND O...SAINT STEPHEN...SANGAREE AND
SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FEW OF THESE THUNDERSTORMS MAY PASS OVER THE SAME AREAS THIS
AFTERNOON...PRODUCING LOCALLY HEAVY RAIN. REDUCE VEHICLE SPEED TO
LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3350 7996 3344 7987 3339 7982 3313 7982
      3264 8063 3327 8047 3328 8045 3326 8043
      3327 8037 3328 8035 3327 8030 3330 8026
      3339 8025 3351 8003
TIME...MOT...LOC 1627Z 196DEG 18KT 3323 7996 3280 8052
Local storm report, May 27, 12:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     14 WNW SAINT STEPHEN    33.48N  80.15W
05/27/2011  M57 MPH          BERKELEY           SC   OFFICIAL NWS OBS

&&

EVENT NUMBER CHS1100408

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:54 PM EDTSevere Thunderstorm WarningCHSAllendale66 min
May 26, 11:48 PM EDTSpecial Weather StatementCHSAllendale27 min
May 27, 12:41 AM EDTSpecial Weather StatementCHSDorchester64 min
May 27, 11:32 AM EDTSpecial Weather StatementCHSDorchester28 min
May 27, 11:51 AM EDTSpecial Weather StatementCHSDorchester39 min
May 27, 12:28 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester47 min
May 27, 1:46 PM EDTSpecial Weather StatementCHSDorchester29 min
May 27, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
May 27, 2:23 PM EDTSpecial Weather StatementCHSJasper52 min
May 27, 2:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper45 min
May 27, 2:39 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton66 min
May 27, 3:13 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester47 min
May 27, 3:38 PM EDTSpecial Weather StatementCHSHampton37 min
May 27, 4:07 PM EDTSpecial Weather StatementCHSHampton23 min
May 27, 4:11 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.